MAUDE Adverse Event Report: DEPUY MITEK LLC US ACL ACC DISPOSABLES KIT *EA; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE

DEPUY MITEK LLC US ACL ACC DISPOSABLES KIT *EA; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Catalog Number 232300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.Hence, this complaint cannot be confirmed.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.Furthermore, a non-conformance search was conducted and no non-conformances were identified for this part number (232300), lot number (2l06521) combination.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl reconstruction procedure the sales rep's acl disposable kit guide wire tip broke off inside the patient.The sales rep stated that while inserting the screw approximately a four-five centimeter piece broke in the patient.The case was completed by removing the tip of the wire using a c-arm and a hemostat and following through with the remainder of the procedure.The sales rep stated all fragments were removed from the patient.There was no patient harm, but a twenty minute delay to remove the wire tip and finish the case.The device was discarded by the customer.

Common Device Name
ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8631511
Report Number1221934-2019-57165
Device Sequence Number19297304
Product Code LXH
UDI-Device Identifier10886705011117
UDI-Public10886705011117
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number232300
Device Lot Number2L06521
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date05/22/2019
Patient Sequence Number1